MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1212A
Medical Device Problem Codes Energy Output To Patient Tissue Incorrect (1209); Device Stops Intermittently (1599); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure the device was producing partial seals with no re-grasp alerts.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Upon receipt of the new information this report has been downgraded from a malfunction to a complaint as there is minimal risk of that the device could cause or contribute to a death or serious injury if to recur.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the instrument had a partial seal but there were re-grasp alerts.There was no endtone and there was an incomplete seal message on the monitor.Another lf1212a was used with the generator and it worked properly.No patient injury.New information received stated that an audible sound alert that sealing cycle was not complete was heard and it was identified that sealing was not concluded and appeared orange sign in the monitor.Because the sealing cycle was not completed the device was changed for other lf1212a.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found no defects.The reported condition was confirmed.The investigation found there was open resistance between the p jaw and the power pin.The device showed immediate regrasp alarm upon activation.The device was split open to find out the solder sleeve has a defect.A defect was found at the sleeve connection area.The cable of the p jaw was not fully inserted into the sleeve.Visual inspection on the sleeve connection.A defect was found at the sleeve connection area.The cable of the p jaw was not fully inserted into the sleeve.After reviewing the dhr, engineering found that the device passed all production tests.Engineering determined that the failure was created during later use, (e.G., when the cable was pulled).The welding area is weak due to the welding defect, and the connection opened when the cable was pulled.This caused the open circuit and sealing failure.During manufacturing, some operators may put the blue wires with the red and brown cable wires into the sleeve at the same time.Since the blue wire was very fine, there is a potential risk of the blue wire being blocked by the tin ring and not fully inserted into the sleeve.Therefore, it is defined as plant/ manufacturing cause.The investigation identified the root cause of the reported event to be manufacturing.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7072055
Report Number3006451981-2017-05815
Device Sequence Number1159276
Product Code GEI
UDI-Device Identifier20884521186030
UDI-Public20884521186030
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K102470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberLF1212A
Device Catalogue NumberLF1212A
Device Lot NumberS6LH008X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer10/17/2017
10/18/2018
11/20/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/08/2018
11/12/2018
12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight62